Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 22, 2011, 4:00 AM MDT for 9 counties in Montana. It took effect at Sep 22, 2011, 12:00 PM MDT. It was in force for 33 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 22, 2011, 4:00 AM MDT (10:00 UTC)
- In effect from
- Sep 22, 2011, 12:00 PM MDT
- Expired
- Sep 23, 2011, 8:55 PM MDT
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Glacier County, MT, Hill County, MT, Lewis and Clark County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 93 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:00 AM MDT | NON-TSTM WND GST 69 | 13 Wsw Saint Mary, MT | |
| Sep 23, 10:00 AM MDT | NON-TSTM WND GST 74 | 13 Wsw Saint Mary, MT | |
| Sep 23, 10:15 AM MDT | NON-TSTM WND GST 64 | 8 Se East Glacier Park, MT | |
| Sep 23, 10:51 AM MDT | NON-TSTM WND GST 58 | 1 Nw Heart Butte, MT | MEASURED 58 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3365 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WWUS85 KTFX 221000 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MDT THU SEP 22 2011 .HIGH PRESSURE WILL BRING NEAR RECORD WARMTH AND VERY DRY CONDITIONS TO THE AREA THURSDAY AND FRIDAY. A WEAK SYSTEM MOVING ACROSS ALBERTA WILL BRING GUSTY WESTERLY WINDS TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY AND FRIDAY. MTZ112-114-222100- /O.UPG.KTFX.FW.A.0008.110922T1800Z-110924T0600Z/ /O.NEW.KTFX.FW.W.0011.110922T1800Z-110924T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 400 AM MDT THU SEP 22 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT FRIDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112 AND 114... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT FRIDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 112 AND 114. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...WINDS WILL PICK UP THIS AFTERNOON AND EVENING WHILE COMBINING WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY WILL RECOVER OVERNIGHT BUT WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AND AS A RESULT WILL KEEP THE RED FLAG WARNING IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
4 follow-up statements
154 WWUS85 KTFX 222019 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 219 PM MDT THU SEP 22 2011 .HIGH PRESSURE WILL BRING NEAR RECORD WARMTH AND VERY DRY CONDITIONS TO THE AREA THROUGH FRIDAY. A WEAK SYSTEM MOVING ACROSS ALBERTA WILL CONTINUE TO BRING GUSTY WESTERLY WINDS TO THE ROCKY MOUNTAIN FRONT AND NORTHERN PLAINS THROUGH FRIDAY. MTZ113-231200- /O.EXA.KTFX.FW.W.0011.000000T0000Z-110924T0600Z/ HILL AND BLAINE COUNTIES- 219 PM MDT THU SEP 22 2011 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 113. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...STRONG WINDS WILL CONTINUE THIS EVENING WHILE COMBINING WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY WILL RECOVER OVERNIGHT BUT WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AND AS A RESULT WILL KEEP THE RED FLAG WARNING IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ112-114-231200- /O.CON.KTFX.FW.W.0011.000000T0000Z-110924T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 219 PM MDT THU SEP 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112 AND 114... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 112 AND 114. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...GUSTY WINDS WILL CONTINUE THIS EVENING WHILE COMBINING WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY WILL RECOVER OVERNIGHT BUT WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AND AS A RESULT WILL KEEP THE RED FLAG WARNING IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
512 WWUS85 KTFX 231025 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MDT FRI SEP 23 2011 MTZ112>114-232200- /O.CON.KTFX.FW.W.0011.000000T0000Z-110924T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 425 AM MDT FRI SEP 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...113 AND 114... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 112...113...AND 114. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...GUSTY WINDS WILL INCREASE THIS MORNING AND CONTINUE TO BE QUITE BREEZY THROUGH THE AFTERNOON HOURS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF NORTH CENTRAL MONTANA...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DECREASE THROUGHOUT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
860 WWUS85 KTFX 232141 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 341 PM MDT FRI SEP 23 2011 MTZ112>114-240545- /O.CON.KTFX.FW.W.0011.000000T0000Z-110924T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 341 PM MDT FRI SEP 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...113 AND 114... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 112...113...AND 114. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WINDS WILL INCREASE THIS MORNING AND CONTINUE TO BE QUITE BREEZY THROUGH THE AFTERNOON HOURS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF NORTH CENTRAL MONTANA... MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DECREASE THROUGHOUT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
220 WWUS85 KTFX 240255 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 855 PM MDT FRI SEP 23 2011 MTZ112>114-240400- /O.CAN.KTFX.FW.W.0011.000000T0000Z-110924T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 855 PM MDT FRI SEP 23 2011 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 112...113 AND 114... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. RH LEVELS HAVE INCREASED AND WIND SPEEDS HAVE DECREASED BELOW RED FLAG WARNING CRITERIA. THEREFORE THE WARNING HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 21, 10:55 PM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 10:55 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT WED SEP 21 2011 UPDATED AVIATION SECTION .UPDATE... TONIGHT...THE UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN THE DOMINANT FEATURE TONIGHT. THE AIRMASS BE WARMER TONIGHT AND OVERNIGHT LOWS WILL MODERATE SLIGHTLY FROM LAST NIGHT. UPDATED FOR MINOR CHANGES TO FIRST PERIOD TEMPS...WINDS ACROSS THE ROCKIES AND PLAINS SHOULD BE A LITTLE STRONGER TONIGHT SO WILL TREND TOWARDS SLIGHTLY WARMER OVERNIGHT LOWS ACROSS THE CENTRAL AND NORTHERN ZONES...WILL KEEP COOLER TO THE SOUTH. CURRENT FORECAST LOOKS GOOD. ZELZER && .AVIATION... UPDATED 0455Z. VFR CONDITIONS WILL PREVAIL THROUGH 06Z FRIDAY AND EXPECT ONLY VARIABLE CLOUDS ABOVE 15000 FT MSL. WINDS WILL BE LIGHT BUT DO EXPECT WESTERLY WINDS OF 15 TO 25 KNOTS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS AND EXTENDING INTO NORTH CENTRAL MONTANA THURSDAY AFTERNOON. BLANK && .FIRE WEATHER... A FIRE WEATHER WATCH FOR ZONES 112 AND 114 IS IN EFFECT FOR THURSDAY AND FRIDAY AS WARM AND DRY CONDITIONS COMBINE WITH INCREASING SOUTHWEST WINDS TO CAUSE AN INCREASE IN FIRE WEATHER CONCERNS. AFTERNOON MINIMUM RELATIVE HUMIDITY WILL DROP INTO THE MID TEENS ACROSS MUCH OF CENTRAL AND NORTH CENTRAL MONTANA. && .PREV DISCUSSION... /ISSUED 605 PM MDT WED SEP 21 2011/ TONIGHT THROUGH FRIDAY...DRIER AND WARMER CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK AS A RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA. MAINLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED FOR TONIGHT...HOWEVER AS THE RIDGE SLIGHTLY FLATTENS ON THURSDAY IN RESPONSE TO AN APPROACHING UPPER-LEVEL SHORTWAVE...WINDS WILL GRADUALLY INCREASE. WITH INCREASING SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES EXPECTED THROUGH FRIDAY HAVE ISSUED A FIRE WEATHER WATCH BEGINNING THURSDAY AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT FOR FIRE ZONES 112 AND 114. THE MAIN CONCERN IS INCREASING WINDS SINCE NIGHTS ARE COOLER AND LONGER SO THE WINDOW FOR HIGH FIRE DANGER IS SMALL. WINDS MAY GUST TO 30 MPH OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. HIGH TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE AVERAGE ON THURSDAY AND APPROACH RECORD LEVELS ON FRIDAY. FRIDAY NIGHT THROUGH WEDNESDAY...STRONG HIGH PRESSURE RIDGE STILL EXPECTED TO DOMINATE OUR WEATHER PATTERN WITH DRY CONDITIONS THROUGH THE WEEKEND AND INTO NEXT WEEK. LATEST FORECAST MODELS SHOW THE RIDGE AXIS OVER MONTANA ON SAT THEN GRADUALLY DRIFTING EASTWARD INTO THE UPPER MIDWEST STATES ON SUN-MON. THIS WILL ALLOW SMALL PLUME OF MOISTURE TO WORK ITS WAY UP THE WEST SIDE OF THE RIDGE GIVING A SLIGHT CHANCE FOR WIDELY ISOLATED THUNDERSTORMS OVER THE SOUTHWEST MOUNTAINS AND PORTIONS OF THE ROCKY MTN FRONT ON SUN EVE. BOTH THE EUROPEAN AND GFS MODELS INDICATE A MARKED FLATTENING ON THE RIDGE OVER THE NRN ROCKIES ON TUES AS A SHORTWAVE TROF EJECTS FROM A DEEP UPPER LEVEL LOW PRESSURE SYSTEM OFF THE ALASKA/BC COAST AND MOVES ACROSS SW CANADA. WHILE MOST OF THE PACIFIC MOISTURE ASSOCIATED WITH THIS TROF LOOKS TO STAY NORTH OF THE US/CAN BORDER...A WEAK COLD FRONT WILL PUSH SOUTHWARD ACROSS OUR REGION AND PROVIDE A BREAK FROM THE UNSEASONABLY WARM TEMPERATURES ON TUES AND WED. AFTER HIGHS IN THE MID-UPPER 80S ON SAT/SUN...TEMPS WILL COOL BACK INTO THE MID 70S BY TUES...WITH A FEW LONG RANGE MODELS HINTING AT THE POSSIBILITY OF TEMPS ONLY REACHING THE UPPER 60S...WHICH IS OUR TYPICAL VALUE FOR LATE SEPT. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 45 84 51 90 / 0 0 0 0 CTB 44 81 49 87 / 0 0 0 0 HLN 45 83 49 89 / 0 0 0 0 BZN 39 82 42 87 / 0 0 0 0 WEY 24 70 29 75 / 0 0 0 0 DLN 39 79 44 83 / 0 0 0 0 HVR 42 84 45 91 / 0 0 0 0 LWT 42 83 47 87 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER... EASTERN PONDERA...EASTERN TETON...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 21, 5:06 PM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 506 PM MDT WED SEP 21 2011 MTZ008-011>015-047-050>055-222315- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 506 PM MDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-010-044>046-048-049-222315- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 506 PM MDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.